Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 4, NWS Mobile, AL

February 25, 2008Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Feb 25, 2008, 10:25 AM CST for Okaloosa County, Florida. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2008, 10:25 AM CST (16:25 UTC)
Expired
Feb 25, 2008, 8:39 PM CST
In force
10 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.23 ft at Feb 25, 2008, 2:00 AM CST.

actionminormoderate68101202/2502/2602/27
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 251625
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
1025 AM CST MON FEB 25 2008



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
SHOAL RIVER IN FLORIDA... 

 
.HEAVY RAINFALL IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT...RIVER
LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT.  IT IS 
EMPHASIZED THAT THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING 
THE NEXT 24 HOURS.  IF LESS RAINFALL OCCURS... IT MAY BE NECESSARY TO REVISE 
THIS STAGE FORECAST DOWNWARD.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

FLC091-261625-
/O.NEW.KMOB.FL.W.0004.080225T1625Z-080301T0600Z/
/CRVF1.1.ER.000000T0000Z.080226T0600Z.080301T0000Z.NO/
1025 AM CST MON FEB 25 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM THIS MORNING UNTIL LATE FRIDAY NIGHT
* AT 10AM MONDAY THE STAGE WAS...8.0 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 8.3 FEET BY AFTER MIDNIGHT TOMORROW. 
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING.
* AT 8.5 FEET...LOWLAND FLOODING IN THE AREA WILL DIMINISH AS THE RIVER DROPS 
  BELOW 8 FEET.

$$
1 follow-up statement
000 
WGUS84 KMOB 260239
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
839 PM CST MON FEB 25 2008
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

.THE RIVER HAS FALLEN BELOW FLOOD STAGE. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

FLC091-260309-
/O.CAN.KMOB.FL.W.0004.000000T0000Z-080301T0600Z/
/CRVF1.1.ER.080225T1718Z.080225T1300Z.080225T1824Z.NO/
839 PM CST MON FEB 25 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* AT 8PM MONDAY THE STAGE WAS 7.8 FEET 
* FLOOD STAGE IS 8 FEET
* THE RIVER HAS FALLEN BELOW FLOOD STAGE

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 25, 4:17 AM CST, 6 hours 8 minutes earlier.

Area forecast discussion, Feb 25, 4:17 AM CST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
417 AM CST MON FEB 25 2008

.SHORT TERM...(TODAY AND TONIGHT)...AREAS OF DENSE FOG OVER THE
SOUTHERN AREAS WILL CONTINUE THROUGH 8 AM...DISSIPATING GRADUALLY AS
WE HEAD INTO THE MID MORNING HOURS.  THE FOG IS A LITTLE MORE PATCHY
FARTHER INLAND WHERE SLIGHTLY DRIER DEWPOINTS REMAIN.  AS THE
SURFACE RIDGE AXIS MOVES EAST OF THE FORECAST AREA TODAY...THE
SOUTHERLY FLOW OFF THE GULF WILL INCREASE THROUGH THE AFTERNOON AND
EVENING HOURS.  THE GFS CONTINUES WITH A CONSISTENT FORECAST FOR THE
PAST SEVERAL RUNS OF BRINGING THE COLD FRONT SOUTHEAST INTO OUR AREA
AFTER MIDNIGHT AND EXITING OUR EASTERN/SOUTHEASTERN ZONES BEFORE 18Z
(NOON) ON TUESDAY.  THIS IS IN VERY GOOD AGREEMENT WITH THE 00Z
ECMWF AS WELL AS THE NAM...ALTHOUGH THE NAM IS SLIGHTLY SLOWER.  THE
GFS CONTINUES TO ADVERTISE A 50 KT SWLY LLVL JET AXIS ACROSS OUR
AREA BETWEEN MIDNIGHT AND 6 AM TUESDAY...ALTHOUGH THE SURFACE AND
LOW LEVEL WINDS VEER SOUTHWESTERLY WELL AHEAD OF THE FRONT...MAKING
THE WIND PROFILES MORE UNI-DIRECTIONAL (ALTHOUGH WE DO KEEP A FAIR
AMOUNT OF SPEED SHEAR IN PLACE).  MOST OF THE INSTABILITY HUGS OUR
SOUTHWESTERN ZONES DURING THE EARLY MORNING HOURS WITH A SOMEWHAT
MORE STABLE AIRMASS HANGING IN ACROSS OUR INTERIOR EAST.  THE
CONVECTIVE ACTIVITY AHEAD OF THE FRONT COULD GO THROUGH A WEAKENING
PHASE AS IT MOVES IN FROM THE NORTHWEST LATE TONIGHT AND EARLY
TUESDAY...WITH THE STRONGEST STORMS AFFECTING OUR WESTERN/SOUTHWEST
ZONES AFTER MIDNIGHT.  THERE ARE ENOUGH PARAMETERS IN PLACE TO
SUGGEST SOME STRONG STORMS (40-50 MPH WIND GUSTS) WITH A FEW
ISOLATED SEVERE STORMS POSSIBLE (DAMAGING WINDS IN BOWING
REFLECTIVITY STRUCTURES AND ISOLATED TORNADOES).  /05

(TUESDAY AND WEDNESDAY)...THE COLD FRONT WILL MOVE EAST OF THE AREA
BY LATE TUESDAY MORNING TAKING THE SHOWERS AND THUNDERSTORMS WITH
IT. IN THE WAKE OF THE FRONT...STRONG COLD AIR ADVECTION TAKES HOLD
AS A LONGWAVE TROUGH DEVELOPS OVER THE EASTERN STATES. SKIES WILL
GRADUALLY CLEAR FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON.
LOW TEMPERATURES WILL FALL TO NEAR FREEZING ACROSS INLAND SECTIONS
OF THE AREA WITH UPPER 30S TO AROUND 40 ALONG THE COAST. THE UPPER
TROUGH OVER THE EAST AMPLIFIES ON WEDNESDAY...ALLOWING A MUCH COLDER
AIRMASS TO CONTINUE TO FLOW INTO THE REGION. WEDNESDAY WILL BE
BLUSTERY DAY AS COLD AIR ADVECTION CONTINUES WITH HIGHS STRUGGLING
TO REACH THE LOW TO MID 50S. WEDNESDAY NIGHT WILL BE THE COLDER OF
THE TWO...WITH MID TO UPPER 20S ACROSS INTERIOR ZONES...AS HIGH
PRESSURE SETTLES OVER THE REGION. /13

.LONG TERM...(THURSDAY THROUGH SUNDAY)...HIGH PRESSURE WILL MOVE
EAST OF THE REGION ON THURSDAY ALLOWING A LIGHT SOUTHEASTERLY FLOW
TO DEVELOP. TEMPERATURES WILL CONTINUE TO MODERATE INTO THE WEEKEND
WITH A LIGHT SOUTHERLY FLOW IN PLACE. A SHORTWAVE IS EXPECTED TO
TRACK QUICKLY ACROSS THE OHIO VALLEY ON FRIDAY AND INTO THE
NORTHEAST FRIDAY NIGHT. THE SURFACE REFLECTION OF THE SHORTWAVE WILL
QUICKLY BECOME OCCLUDED WITH A WEAK TRAILING COLD FRONT MOVING INTO
THE AREA FRIDAY NIGHT. NOT MUCH MOISTURE RECOVERY EXPECTED AHEAD OF
THE FRONT...THUS JUST ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED.
THE FRONT WILL WASH OUT ACROSS CENTRAL ALABAMA OVER THE WEEKEND AS A
STRONGER SYSTEM BEGINS TO DEVELOP ACROSS THE SOUTHERN PLAINS LATE IN
THE PERIOD. /13

&&

.MARINE...STRONGER SOUTHWESTERLY WINDS PICK UP THIS EVENING AS THE
SWLY LOW LEVEL JET INCREASES FROM THE WEST.  WE WILL LIKELY NEED TO
HOIST THE SMALL CRAFT ADVISORIES FOR TONIGHT AND TUESDAY DURING THE
DAYSHIFT TODAY.  THE FRONT MOVES ACROSS THE MARINE AREA FROM 6 AM
THROUGH NOON TUESDAY...WITH SCATTERED TO NUMEROUS STRONG
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT.  WE EXPECT A FAIRLY
STRONG NORTHERLY FLOW OF 25 TO 35 KNOTS TO SET UP IN THE WAKE OF THE
FRONT TUESDAY THROUGH EARLY WEDNESDAY.  /05

&&

.FIRE WEATHER...GULF MOISTURE WILL RETURN TO THE REGION TODAY AND
TONIGHT AS A STRONG LOW PRESSURE SYSTEM ADVANCES FROM THE PLAINS.
THE LOW PRESSURE SYSTEM WILL BRING A STRONG COLD FRONT THROUGH THE
AREA LATE MONDAY NIGHT INTO TUESDAY MORNING PRECEDED AND ACCOMPANIED
BY SCATTERED TO NUMEROUS THUNDERSTORMS.  ALTHOUGH RELATIVE
HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS MONDAY AND
TUESDAY...MUCH DRIER AIR WILL FLOW INTO THE REGION ON WEDNESDAY IN
THE WAKE OF THE FRONT WHICH MAY RESULT IN A LONG DURATION OF LOW
RELATIVE HUMIDITIES ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  56  62  34 /  05  60  40  10
PENSACOLA   69  59  64  35 /  05  40  60  10
DESTIN      68  60  64  38 /  00  40  70  10
EVERGREEN   72  55  59  32 /  05  60  60  10
WAYNESBORO  73  49  57  30 /  00  70  40  10
CAMDEN      71  53  57  32 /  00  70  50  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 8 AM MONDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER
     MOBILE.

FL...DENSE FOG ADVISORY UNTIL 8 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...DENSE FOG ADVISORY UNTIL 8 AM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...AND STONE.

GM...DENSE FOG ADVISORY UNTIL 8 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...AND MOBILE BAY.

&&
Hazardous weather outlook, Feb 25, 5:53 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
553 AM CST MON FEB 25 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-260000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
553 AM CST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY WINDS WILL GRADUALLY INCREASE THIS AFTERNOON AND TONIGHT
AS HIGH PRESSURE MOVES EAST OF THE REGION AND A COLD FRONT
APPROACHES FROM THE NORTHWEST.  NUMEROUS THUNDERSTORMS WILL DEVELOP
AHEAD OF THAT COLD FRONT LATE TODAY...AFFECTING AREAS ALONG AND WEST
OF INTERSTATE 65 BETWEEN MIDNIGHT AND 6 AM TUESDAY.  A FEW STRONG TO
SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY LATE TONIGHT AND
EARLY TUESDAY.  THE MAIN THREAT OF SEVERE WEATHER WITH ANY STRONGER
THUNDERSTORMS WILL BE DAMAGING WINDS AROUND 60 MPH...LARGE HAIL AND
ISOLATED TORNADOES.

GIVEN THE TIMING OF THE POTENTIAL OF SEVERE WEATHER LATE TONIGHT AND
EARLY TUESDAY MORNING...AREA RESIDENTS SHOULD CHECK THEIR NOAA ALL
HAZARDS WEATHER RADIOS TO MAKE SURE THEY ARE IN PROPER WORKING ORDER
AND SET TO THE ALERT MODE BEFORE GOING TO SLEEP TONIGHT.

SOUTHWESTERLY WINDS AHEAD OF THE FRONT WILL INCREASE TO AROUND 20
KNOTS TONIGHT AND WILL BECOME RATHER GUSTY UP TO NEAR 30 KNOTS.  A
SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE MARINE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE COLD FRONT WILL BE ROUGHLY ALONG INTERSTATE 65 BY 6 AM
TUESDAY...MOVING EAST ACROSS SOUTHERN ALABAMA AND THE WESTERN
FLORIDA PANHANDLE THROUGH THE MID TO LATE MORNING HOURS ON TUESDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ALONG AND EAST OF THE
FRONT TUESDAY MORNING.  SOME OF THE THUNDERSTORMS COULD BE SEVERE
ALONG AND EAST OF INTERSTATE 65 TUESDAY MORNING...WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES BEING THE PRIMARY
THREAT.

A DRIER AND COLDER AIRMASS WILL FILTER IN BEHIND THE FRONT THROUGH
LATE WEDNESDAY.  FREEZING TEMPERATURES ARE EXPECTED TO JUST NORTH OF
THE COAST LATE WEDNESDAY NIGHT....WITH MID TO UPPER 20S INLAND AND
LOWER 30S JUST SOUTH OF INTERSTATE 10.

STRONG NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL CONTINUE
THROUGH LATE WEDNESDAY.  THE NORTHERLY WINDS COULD GUST TO NEAR GALE
FORCE AT TIMES TUESDAY INTO EARLY WEDNESDAY OVER THE GULF COASTAL
WATERS.  SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED TUESDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED
LATE TONIGHT AND TUESDAY MORNING.  STAY TUNED FOR FURTHER UPDATES
FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:03 AM CSTDense Fog AdvisoryMOB7 hr

Nearby

River Flood Warnings in Florida, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.